Alert archive / Nevada / High Wind Watches in 2007
High Wind Watch 4, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Feb 24, 2007, 11:57 AM PST for 4 counties in Nevada. It took effect at Feb 25, 2007, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 24, 2007, 11:57 AM PST (19:57 UTC)
- In effect from
- Feb 25, 2007, 12:00 PM PST
- Expired
- Feb 24, 2007, 8:30 PM PST
- In force
- Issued by
- NWS Reno, NV
Counties Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 27 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 241957 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1157 AM PST SAT FEB 24 2007 ...STRONG WINDS ARE EXPECTED IN PORTIONS OF THE SIERRA AND WESTERN NEVADA TONIGHT THROUGH SUNDAY... .A STRONG PACIFIC STORM WILL MOVE INTO NORTHEAST CALIFORNIA AND WESTERN NEVADA LATER TODAY...WITH WINDS INCREASING THIS EVENING ESPECIALLY ALONG THE HIGHWAY 395 CORRIDOR FROM THE RENO AND CARSON CITY AREAS SOUTH ACROSS MONO COUNTY. GUSTY WINDS WILL CONTINUE OVERNIGHT TONIGHT THROUGH MUCH OF SUNDAY. DURING PERIODS OF HEAVIER SNOW...THE WINDS MAY DIMINISH BRIEFLY LATE TONIGHT INTO SUNDAY MORNING ACROSS PORTIONS OF WESTERN NEVADA. A SECOND STORM WILL IMPACT THE REGION MONDAY INTO WEDNESDAY. FOR POTENTIAL WIND IMPACTS FROM THE SECOND STORM...SEE THE LATEST SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE IN RENO. ANYONE PLANNING TRAVEL ACROSS THE EASTERN SIERRA AND WESTERN NEVADA THIS WEEKEND SHOULD PREPARE FOR STRONG CROSS WINDS... ESPECIALLY ALONG HIGHWAY 395 FROM RENO SOUTH TO MONO COUNTY AND HIGHWAY 95 BETWEEN SCHURZ AND HAWTHORNE. HOMEOWNERS SHOULD SECURE ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY STRONG WINDS. CAZ073-250430- /O.UPG.KREV.HW.A.0003.070225T0600Z-070226T0000Z/ /O.NEW.KREV.HW.W.0003.070225T0600Z-070226T0200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 1157 AM PST SAT FEB 24 2007 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST SUNDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE ACROSS MONO COUNTY LATER THIS EVENING AND CONTINUE THROUGH SUNDAY WITH SPEEDS OF 25 TO 40 MPH AND GUSTS TO 60 MPH. LOCAL GUSTS TO 80 MPH ARE LIKELY IN WIND PRONE AREAS SUCH AS WALKER AND AROUND MONO LAKE. THE STRONG WINDS ARE EXPECTED TO DIMINISH SUNDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES. $$ NVZ001-250430- /O.NEW.KREV.WI.Y.0005.070225T1200Z-070226T0400Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 1157 AM PST SAT FEB 24 2007 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 8 PM PST SUNDAY. SOUTHWEST WINDS WILL INCREASE BY EARLY SUNDAY MORNING WITH SPEEDS OF 20 TO 30 MPH AND GUSTS UP TO 50 MPH. LOCALLY STRONGER WIND GUSTS ARE LIKELY IN WIND PRONE AREAS SUCH AS HIGHWAY 95 NEAR WALKER LAKE. THE GUSTY WINDS ARE EXPECTED TO DIMINISH SUNDAY EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ003-250430- /O.NEW.KREV.HW.A.0004.070225T2000Z-070226T0400Z/ /O.EXT.KREV.WI.Y.0004.070225T0400Z-070225T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 1157 AM PST SAT FEB 24 2007 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PST SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE WIND ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PST SUNDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS EVENING WITH SPEEDS OF 20 TO 30 MPH AND GUSTS UP TO 50 MPH. THESE WINDS WILL DIMINISH AS SNOW BEGINS TO FALL EARLY SUNDAY MORNING...BUT INCREASE AGAIN BY SUNDAY AFTERNOON WITH GUSTS OVER 60 MPH POSSIBLE...ESPECIALLY IN WIND PRONE AREAS SUCH AS WASHOE VALLEY. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MJD HTTP://WEATHER.GOV/RENO
1 follow-up statement
000 WWUS75 KREV 250430 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 830 PM PST SAT FEB 24 2007 ...STRONG WINDS ARE EXPECTED IN PORTIONS OF THE SIERRA AND WESTERN NEVADA TONIGHT THROUGH SUNDAY... A STRONG PACIFIC STORM WILL MOVE INTO NORTHEAST CALIFORNIA AND WESTERN NEVADA WITH WINDS INCREASING THIS EVENING ESPECIALLY ALONG THE HIGHWAY 395 CORRIDOR FROM THE RENO AND CARSON CITY AREAS SOUTH ACROSS MONO COUNTY. GUSTY WINDS WILL CONTINUE OVERNIGHT TONIGHT THROUGH MUCH OF SUNDAY. DURING PERIODS OF HEAVIER SNOW...THE WINDS MAY DIMINISH BRIEFLY LATE TONIGHT INTO SUNDAY MORNING ACROSS PORTIONS OF WESTERN NEVADA. A SECOND STORM WILL IMPACT THE REGION MONDAY INTO WEDNESDAY. FOR POTENTIAL WIND IMPACTS FROM THE SECOND STORM...SEE THE LATEST SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE IN RENO. ANYONE PLANNING TRAVEL ACROSS THE EASTERN SIERRA AND WESTERN NEVADA THIS WEEKEND SHOULD PREPARE FOR STRONG CROSS WINDS... ESPECIALLY ALONG HIGHWAY 395 FROM RENO SOUTH TO MONO COUNTY AND HIGHWAY 95 BETWEEN SCHURZ AND HAWTHORNE. HOMEOWNERS SHOULD SECURE ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY STRONG WINDS. NVZ003-251200- /O.CAN.KREV.HW.A.0004.070225T2000Z-070226T0400Z/ /O.CON.KREV.WI.Y.0004.000000T0000Z-070225T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 830 PM PST SAT FEB 24 2007 ...HIGH WIND WATCH IS CANCELLED... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND WATCH. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS EVENING WITH SPEEDS OF 20 TO 30 MPH AND GUSTS UP TO 55 MPH. THESE WINDS WILL DIMINISH AS SNOW BEGINS TO FALL EARLY SUNDAY MORNING...BUT INCREASE AGAIN BY SUNDAY AFTERNOON WITH GUSTS OVER 45 MPH POSSIBLE...ESPECIALLY IN WIND PRONE AREAS SUCH AS WASHOE VALLEY. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ073-251200- /O.CON.KREV.HW.W.0003.070225T0600Z-070226T0200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 830 PM PST SAT FEB 24 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY. SOUTHWEST WINDS WILL INCREASE ACROSS MONO COUNTY LATER THIS EVENING AND CONTINUE THROUGH SUNDAY WITH SPEEDS OF 25 TO 40 MPH AND GUSTS TO 60 MPH. LOCAL GUSTS TO 80 MPH ARE LIKELY IN WIND PRONE AREAS SUCH AS WALKER AND AROUND MONO LAKE. THE STRONG WINDS ARE EXPECTED TO DIMINISH SUNDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES. $$ NVZ001-251200- /O.CON.KREV.WI.Y.0005.070225T1200Z-070226T0400Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 830 PM PST SAT FEB 24 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM PST SUNDAY... .A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM PST SUNDAY. SOUTHWEST WINDS WILL INCREASE BY EARLY SUNDAY MORNING WITH SPEEDS OF 20 TO 30 MPH AND GUSTS UP TO 50 MPH. LOCALLY STRONGER WIND GUSTS ARE LIKELY IN WIND PRONE AREAS SUCH AS HIGHWAY 95 NEAR WALKER LAKE. THE GUSTY WINDS ARE EXPECTED TO DIMINISH SUNDAY EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Feb 24, 4:10 AM PST, 7 hours 47 minutes earlier.
Area forecast discussion, Feb 24, 4:10 AM PST, 7 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
410 AM PST SAT FEB 24 2007
.SHORT TERM...
ACTIVE WEATHER DURING THE SHORT TERM. AS UPPER LOW AND ASSOCIATED
COLD FRONT WILL MOVE THROUGH THE AREA LATER TODAY INTO SUNDAY. THE
NOSE OF A 150-KT JET MAX WILL MOVE INTO THE NRN SIERRA BE 06Z
SUNDAY. THE LEFT EXIT REGION OF THE JET MAX WILL BE OVER THE NRN
ZONES BY 18Z SUNDAY. THIS JET MAX WILL THEN SHIFT NORTH LATE SUNDAY
AS WEAK RIDGING BUILDS INTO CALIFORNIA. THIS IS A DEEP JET MAX WITH
WINDS DOWN TO 700 MB PROGGED BY THE GFS TO BE AROUND 50 KTS OVER THE
TAHOE BASIN AT 12Z SUNDAY. THERE IS IMPRESSIVE MOISTURE AHEAD OF
THIS SYSTEM AND 1 TO 2 FEET OF SNOWFALL IS POSSIBLE ABOVE 7000 FEET
IN THE TAHOE BASIN THROUGH SUNDAY AFTERNOON. OVER A FOOT OF SNOW IS
EXPECTED ABOVE 5000 FEET IN LASSEN COUNTY. ALONG WITH THE HEAVY
SNOWFALL STRONG WINDS WILL BE A CONCERN. THE COMBINATION OF THE
SNOW AND WINDS OF 80 TO 100 MPH OVER THE SIERRA RIDGES WILL CAUSE
WHITEOUT CONDITIONS ACROSS THE MOUNTAIN PASSES SATURDAY NIGHT INTO
SUNDAY.
THERE WILL BE SHORT BREAK IN THE HEAVY SNOWFALL ON MONDAY BEFORE THE
NEXT STRONGER SYSTEM MOVES IN LATE MONDAY. THIS SECOND SYSTEM HAS
COPIOUS MOISTURE WITH IT AND HEAVY SNOWFALL IS AGAIN POSSIBLE AS IT
MOVES THROUGH. EXPECT SIMILAR CONDITIONS WITH THIS STORM TO THE
CONDITIONS WE WILL SEE TONIGHT INTO SUNDAY. OHARA
.LONG TERM...TUESDAY THROUGH FRIDAY...
ACTIVE PATTERN TO CONTINUE IN THE EARLY PART OF THE EXTENDED
FOLLOWED BY A DRYING PATTERN. MODELS IN GOOD AGREEMENT THROUGH THE
PERIOD WITH THE OVERALL PATTERN SO RELATIVELY HIGH CONFIDENCE FOR
LATE WINTER/EARLY SPRING. MAIN COLD FRONT SHOULD JUST BE PUSHING
THROUGH SRN HALF OF THE AREA TUESDAY WITH SNOW LEVELS DROPPING TO
ALL VALLEY FLOORS IF THEY ARE NOT THERE ALREADY. HEAVY PRECIP SHOULD
GRADUALLY WIND DOWN BEFORE PICKING UP AGAIN TUE NIGHT AS CORE OF THE
LOW IS FORECAST TO MOVE THROUGH WITH GFS/EURO IN EXCELLENT
AGREEMENT. SHOULD SEE ANOTHER BURST OF SNOW IN THE SIERRA AND INTO
WESTERN NEVADA. AIRMASS MAY BECOME SLIGHTLY UNSTABLE UNDER LEFT EXIT
REGION OF JET AND VERY COLD TEMPS ALOFT WHICH WILL ONLY ENHANCE
PRECIP AMOUNTS AND SPILLOVER POTENTIAL. HAVE KEPT IN HIGH POPS
THROUGH TUE NIGHT AND THESE WILL LIKELY BE INCREASED BY LATER
SHIFTS.
EXPECT ORGANIZED PRECIP TO END WED MORNING WITH SNOW SHOWERS AND
COLD TEMPS FOR WED. TEMPS WILL REMAIN IN THE 20S AND 30S. WRN NV
TEMPS MAY BE TOO WARM ESPECIALLY IF THERE IS ANY SIGNIFICANT VALLEY
SNOWPACK FOR TUE/WED. MODELS THEN PROG A RIDGE OVER THE AREA FOR
THUR INTO FRI...ALTHOUGH DIFFER ON AMPLITUDE. EITHER WAY...IT LOOKS
DRIER WITH SLGHT CHC AT BEST INTO FRI. TEMPS SHOULD BEGIN TO WARM
THU/FRI WITH DEGREE OF WARMING TREND AND VALLEY INVERSION DEPENDENT
ON SNOWFALL FROM MON-WED. WALLMANN
&&
.AVIATION...
VFR WITH INCREASING WINDS EXPECTED AFTER 20Z AHEAD OF NEXT STORM.
CONDITIONS WILL DETERIORATE IN SIERRA AROUND 00Z WITH HIGH
CONFIDENCE IN IFR CONDS BY 06Z FOR KTRK/KTVL. IN WRN NV...WINDS WILL
BE AN ISSUE BY 00Z WITH INCREASE IN SPEEDS FROM SSW. CONDITIONS ARE
NOT FAVORABLE FOR STRONG WINDS AT KRNO OR KLOL...BUT EXPECT SOME
ROTORS WITH LLWS POSSIBLE FOR KRNO 00Z-09Z. WINDS WILL BECOME A BIT
LESS OF AN ISSUE AS SNOW MOVES INTO KRNO AFTER 09Z. WHILE KTRK/KTVL
WILL SEE SIGNIFICANT SNOW...A FOOT OR MORE. SPILLOVER INTO KRNO NOT
EXPECTED TO BE BIG WITH AROUND TWO INCHES POSSIBLE.
NEXT STORM WILL IMPACT REGION MON NIGHT INTO WED MORNING WITH
SIGNIFICANT SNOW AGAIN FOR SIERRA. SECOND STORM HAS BETTER POTENTIAL
FOR SNOW INTO WESTERN NEVADA AND WILL CONTINUE TO BE MONITORED.
WALLMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING FROM 02Z SUNDAY TO 00Z MONDAY FOR NVZ002.
SNOW ADVISORY FROM 00Z SUNDAY TO 12Z SUNDAY FOR NVZ005.
WIND ADVISORY FROM 20Z SATURDAY TO 12Z SUNDAY FOR NVZ003.
CA...WINTER STORM WARNING FROM 22Z SATURDAY TO 00Z MONDAY FOR CAZ071.
WINTER STORM WARNING FROM 02Z SUNDAY TO 00Z MONDAY FOR CAZ072.
SNOW ADVISORY FROM 00Z SUNDAY TO 12Z SUNDAY FOR CAZ070.
HIGH WIND WATCH FROM 06Z SUNDAY TO 00Z MONDAY FOR CAZ073.
&&
HTTP://WEATHER.GOV/RENOThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:40 AM PST | Wind Advisory | REV | Douglas, Lyon, Storey, Washoe | 24 hr |
| Feb 24, 3:49 AM PST | Snow Advisory | REV | Washoe | 30 hr |
| Feb 24, 3:49 AM PST | Winter Storm Warning | REV | Douglas, Lyon, Storey, Washoe | 3 days |
| Feb 24, 11:57 AM PST | Wind Advisory | REV | Douglas, Lyon, Mineral, Storey, Washoe | 32 hr |
| Feb 24, 12:01 PM PST | Snow and Blowing Snow Advisory | REV | Douglas, Lyon, Storey, Washoe | 38 hr |
| Feb 24, 3:51 PM PST | Winter Storm Watch | REV | Douglas, Lyon, Storey, Washoe | 25 hr |
Nearby
High Wind Watches in Nevada, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.